Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A converse of the Gale-Klee-Rockafellar theorem: Continuity of convex functions at the boundary of their domains


Author: Emil Ernst
Journal: Proc. Amer. Math. Soc. 141 (2013), 3665-3672
MSC (2010): Primary 52A20; Secondary 52A41, 52B99
Published electronically: July 9, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given $ x_0$, a point of a convex subset $ C$ of a Euclidean space, the two following statements are proven to be equivalent: (i) every convex function $ f:C\to \mathbb{R}$ is upper semi-continuous at $ x_0$, and (ii) $ C$ is polyhedral at $ x_0$. In the particular setting of closed convex functions and $ F_\sigma $ domains, we prove that every closed convex function $ f:C\to \mathbb{R}$ is continuous at $ x_0$ if and only if $ C$ is polyhedral at $ x_0$. This provides a converse to the celebrated Gale-Klee-Rockafellar theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52A20, 52A41, 52B99

Retrieve articles in all journals with MSC (2010): 52A20, 52A41, 52B99


Additional Information

Emil Ernst
Affiliation: UMR 6632, Aix-Marseille University, Marseille, F-13397, France
Email: Emil.Ernst@univ-amu.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11643-6
PII: S 0002-9939(2013)11643-6
Keywords: Continuity of convex functions, closed convex functions, polyhedral points, conical points, Gale-Klee-Rockafellar theorem, linearly accessible points
Received by editor(s): December 7, 2011
Received by editor(s) in revised form: January 4, 2012, and January 6, 2012
Published electronically: July 9, 2013
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2013 American Mathematical Society